Hail, Moore
- When
- June 8, 6:08 PM CST
- Where
- Moore County, 8.45 mi E of Four Way
- Measured
- 2.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.690, -101.820
General flow was out of the northwest, with some 700mb moisture in place. Surfaced based convection was expected around 1-4pm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
General flow was out of the northwest, with some 700mb moisture in place. Surfaced based convection was expected around 1-4pm. Convection was expected to start across the northern Panhandles and progress southeast. CAPE values will range from 1000-1500 J/kg, with about 25-30kts of effective shear, a decent veering wind profile will|support possible organized storms today that will be capable of |producing large hail and strong damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 8, 5:39 PM CST, 29 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 639 PM CDT Thu Jun 8 2017 .AVIATION... For the 00Z TAFs, isolated to perhaps scattered thunderstorms are expected this evening across parts of the OK and TX Panhandles. Storm movement will generally be to the southeast. Have omitted mention of tstms at all TAF sites due to low confidence in any one site being impacted and expected mainly sparse coverage. Thunderstorm potential is forecast to diminish late tonight. Some cumulus clouds should redevelop Friday afternoon. However, thunderstorm formation is not anticipated at this time at any of the terminal sites. Andrade && .PREV DISCUSSION... /Issued 424 PM CDT Thu Jun 8 2017/ DISCUSSION... Potential exists for severe thunderstorms this evening. Moderately unstable airmass remains in place, and shear will be increasing as mid-level jet streak arrives from the northwest and low-level jet develops, setting up across eastern sections. A few thunderstorms may continue past midnight in eastern sections. Dry weather will prevail beginning Saturday, as mid-level ridge sets up over West Texas. Dry southwest flow aloft resumes Sunday, with Gulf remaining closed through at least Monday. Models and ensembles in good agreement through Tuesday, featuring dry air overhead and lee trof helping to support higher than normal 850 mb temperatures. This leads us to maintain forecast of maximum temperatures above those offered by blend through Tuesday, with potential for Heat Advisory criteria being reached in Palo Duro Canyon. Model divergence increases Tuesday and beyond, although there is good support for a brief cold frontal intrusion Tuesday night into Wednesday. Have accepted blend's idea of precipitation resuming Tuesday across eastern sections, but have limited pops to only slight chance. Cockrell && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
Hazardous Weather Outlook National Weather Service Amarillo TX 344 PM CDT Thu Jun 8 2017 OKZ001>003-TXZ001>020-091100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 344 PM CDT Thu Jun 8 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Through Tonight. Isolated to scattered thunderstorms are expected across the Oklahoma and Texas Panhandles. A few storms may become strong to severe with hail up to two inches in diameter and strong winds up to 70 MPH being the primary hazards. Also, an isolated tornado cannot be ruled out, mainly across the eastern half of the Panhandles. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Well above average daily high temperatures are expected Friday through Tuesday. High temperatures may approach Heat Advisory criteria for the Palo Duro Canyon State Park. Thunderstorms will be possible again next week Tuesday and Wednesday, mainly across the eastern half of the Panhandles. Right now no severe weather is anticipated for these storms, but we will continue to monitor the forecast and make adjustments as needed. .SPOTTER INFORMATION STATEMENT... Spotters and emergency officials should be ready for limited activation through this evening. Cockrell
The Amarillo radar (KAMA), 52 km away, was scanning. The volume nearest the first event began at 00:09 UTC.
16 hail, 12 thunderstorm wind. Local standard time, as filed.
Givens Avenue and Highway 87.
Hail occurred at 9th and Ross.
Hail was at 24th and Grand St.
Hail was at Martin Road Lake.
Quarter to half dollar sized hail reported.
A brief microburst occurred on the south side of Amarillo.
Washington and I-27.
NWS employee estimated 60 MPH wind gust.
Hail occurred at 58th and Washington.
A damage survey conducted determined that a microburst associated with a severe thunderstorm caused damage associated with approximately 90MPH winds.
Quarter to half dollar sized hail reported.
Six to 8 inches of hail covering both sides of Washington just north of Camp Don Harrington.
One-thousand-pound building blown over. Pieces of metal torn off roof.
NWS employee estimated 70 MPH winds.
Trained spotter estimated 60 MPH wind gusts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2017Every state in 2017This day in weather historyWarnings in Texas, June 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 707267, 707268, 707269, 707287, 707288, 707270, 707271, 707272, 707274, 707275, 707276, 707277, 707289, 707278, 707279, 707290, 707280, 707284, 707281, 707291, 707282, 707293, 707294, 707283, 707286, 707295, 707296, 707297.